MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; REFERENCE SENSOR

ORTHALIGN, INC. ORTHALIGN PLUS; REFERENCE SENSOR
Model Number 403087-06
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon positioned the cup per the technique.The first time cup was registered with no incident.The second time the cup was registered it started at a normal value but then quickly started to drift away to different values.The drift was likely 10 degrees of anteversion before the 30 second timer ended.The third time the drift was not present.
 
Additional Manufacturer Narrative
The reference sensor powered up and successfully passed horizontal, vertical, and side calibration.The sensor also successfully completed multiple simulated maneuvers during testing.The reference sensor was found to function as design.It is suspected that the root cause of the failure is a power failure within the navigation unit.The navigation unit was opened for inspection and it was found that one of the batteries had visible burn marks on the "positive" end, and the battery connector had burn marks as well.This can cause the unit to not perform as expected.There is no navigation log available for review.No fault could be found with the returned reference sensor 5 unit.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign will continue to monitor this issue and take action if or when alert limits are exceeded.

Brand Name
ORTHALIGN PLUS
Common Device Name
REFERENCE SENSOR
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key15200205
Report Number3007521480-2022-00008
Device Sequence Number15015711
Product Code OLO
UDI-Device Identifier00851977007888
UDI-Public00851977007888
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K200642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403087-06
Device Catalogue Number403087-06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown